Hi there my little one is due for his 6 month immunisation next week and I am a little worried. His first one at 2 months he had a fever. second one at 4 months he had high fever s and vomiting, I am worried what might go wrong with this one, and so is my GP to be honest. Does anyone have any advice or know which of the immunisations may be causing this?
Fever is a common reaction to immunisations unfortunately....Looks like the pneumococcal has vomitting as a reaction so that may be the cause of the reaction?
I'm pretty sure that the immunisations are the same in QLD as here (as in amount of injections)
These are the the immunisation reactions for 2 and 4 mth ones - the Hib & Hep B are together in one shot
For the 6mth injects you don't have the hep B/hib shot if it was done at birth.
Diphtheria, tetanus, acellular pertussis and inactivated poliomyelitis vaccine (DTPa IPV) (Infanrix IPV)
The inactivated polio vaccine (IPV) has replaced the oral polio vaccine (OPV) in Australia (from November 1, 2005). The oral polio vaccine has been replaced because of the very small risk of contracting vaccine-associated paralytic poliomyelitis (VAPP) from OPV.
In Victoria, IPV is combined with the diphtheria, tetanus and acellular pertussis vaccine to reduce the number of injectable vaccines required in infants.
Around 10 per cent of children have mild adverse reactions to the combined diphtheria, tetanus, acellular pertussis and inactivated poliomyelitis (DTPa IPV) vaccine. Reactions tend to happen soon after immunisation and continue for a couple of days. These reactions may include:
Soreness, redness and swelling at the injection site
Unsettled and grizzly behaviour
Sleepiness.Haemophilus influenzae type b, Comvax (Hib)
Reactions are relatively uncommon. If they occur, it is usually soon after immunisation and they may include a mild temperature or soreness and swelling at the injection site.
Hepatitis B vaccine – Comvax and HBVax 11 Paediatric (Hep B)
Around one in every 100 people will have mild adverse reactions to the Hepatitis B vaccine. If a reaction occurs, it is usually soon after immunisation. Reactions may include:
Soreness and redness at the injection site.Pneumococcal (Prevenar)
Pneumococcal disease is the leading cause of meningitis in children under five years of age. Aboriginal and Torres Strait Islander children under five years are at greatest risk for contracting pneumococcal disease. It is a major cause of hospitalisation and death in this group. Some children with medical risk factors are also at risk.
Reactions to the vaccination may include:
Some swelling, redness and soreness at the injection site
Vomiting, decreased appetite and diarrhoea
May be sleepy, restless and irritable.http://www.betterhealth.vic.gov.au/bhcv2/bhcarticles.nsf/pages/Immunisation_reactions?OpenDocument
Powered by vBulletin® Version 4.1.9 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.